Show simple item record

dc.contributor.authorDias Costa Parente, Paulo M.en_GB
dc.contributor.authorSmith, Richard J.en_GB
dc.date.accessioned2013-02-18T16:17:36Zen_GB
dc.date.accessioned2013-03-19T15:57:47Z
dc.date.issued2011en_GB
dc.description.abstractThis paper considers the first-order large sample properties of the generalized empirical likelihood (GEL) class of estimators for models specified by nonsmooth indicators. The GEL class includes a number of estimators recently introduced as alternatives to the efficient generalized method of moments (GMM) estimator that may suffer from substantial biases in finite samples. These include empirical likelihood (EL), exponential tilting (ET), and the continuous updating estimator (CUE). This paper also establishes the validity of tests suggested in the smooth moment indicators case for overidentifying restrictions and specification. In particular, a number of these tests avoid the necessity of providing an estimator for the Jacobian matrix that may be problematic for the sample sizes typically encountered in practice.en_GB
dc.identifier.citationVol. 27, pp. 1 - 40en_GB
dc.identifier.doi10.1017/S0266466610000137en_GB
dc.identifier.urihttp://hdl.handle.net/10036/4324en_GB
dc.language.isoenen_GB
dc.publisherCambridge University Pressen_GB
dc.relation.urlhttp://journals.cambridge.org/action/displayJournal?jid=ECTen_GB
dc.relation.urlhttp://www.ifs.org.uk/publications/4288en_GB
dc.subjectNon-Smooth Moment Indicatorsen_GB
dc.subjectOveridentifying Momentsen_GB
dc.subjectParametric Restrictionsen_GB
dc.subjectAdditional Moment Restrictionsen_GB
dc.titleGEL methods for non-smooth moment indicatorsen_GB
dc.typeArticleen_GB
dc.date.available2013-02-18T16:17:36Zen_GB
dc.date.available2013-03-19T15:57:47Z
dc.identifier.issn0266-4666en_GB
dc.descriptionPre-print version dated July 2008 issued as working paper by Institute for Fiscal Studies. Final version published by Cambridge University Press; available online at http://journals.cambridge.org/en_GB
dc.identifier.eissn1469-4360en_GB
dc.identifier.journalEconometric Theoryen_GB


Files in this item

This item appears in the following Collection(s)

Show simple item record